Tornado, Foster
- When
- June 27, 8:23 PM CST to 8:24 PM CST
- Where
- Foster County, Mc Henry
- Rating
- F0
- Path width
- 30 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.583, -98.600
Briefly touched down in open field.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 27, 1:50 PM CST, 6 hours 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT FRI JUN 27 2003
FCST PROBLEM WILL BE SEVERE WX POTENTIAL FOR EASTERN CWA. BEST SVR
WX POTENTIAL WILL BE SOUTHEASTERN CWA AND AFTER COORD WITH SPC AND
SURROUNDING OFFICES...WL START FIRST PERIOD WITH A SEVERE
THUNDERSTORM WATCH FOR FOSTER...STUTSMAN...LAMOURE AND DICKEY
COUNTIES. BEST DEEP MOISTURE AND INSTABILITY WILL BE HERE ALONG WITH
MOST SHEAR. MID LVL CLOUD LAYER INHIBITING HEATING IS MAIN CONCERN
HERE. I WOULD NOT RULE OUT AN ISOLATED SEVERE TSTM FARTHER WEST
HOWEVER WIDESPREAD CONVECTION NOT ANTICIPATED HERE. WILL NOT MENTION
SEVERE EXCEPT FOR THOSE FAR EASTERN COUNTIES. CONVECTION SHOULD EXIT
AREA BY 06Z AND BEYOND THIS WILL SEE BUILDING HEIGHTS AS UPPER LEVEL
RIDGE BUILDS OVER CWA. GUIDANCE TEMPS ARE CLOSE AND WILL GENERALLY
FOLLOW. ALSO LITTLE CHANGE TO PREV FCST TEMPS.
IN THE EXTENDED...DID BUMP UP TEMPS A BIT EARLY AND LOWERED THEM A
TAD LATE IN FCST PD AS UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. WILL
FOLLOW HPC LEAD AND ADD A CHANCE OF THUNDERSTORMS ON FRIDAY AS SFC
LOW DEVELOPS OVER WRN CWA WITH SOUTHWEST UPPER FLOW ALOFT.
.BIS...SEVERE THUNDERSTORM WATCH PORTIONS OF EAST CENTRAL AND
SOUTHEAST NORTH DAKOTA...INCLUDING JAMESTOWN AND OAKES.
TWHNDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS WILL BE SEVERE IN EASTERN COUNTIES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN EASTERN AREAS OF THE COUNTY WARNING AREA THIS AFTERNOON AND EVENING. SHULZ
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM 5 N JUD ND .75 INCH HAIL
06/27/03 LA MOURE REPORTED BY PUBLIC.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
454 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 10 NW MAXBASS ND 1.75 INCH HAIL
06/27/03 BOTTINEAU REPORTED BY STORM
SPOTTER.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0448 PM 10 W OAKES ND TORNADO
06/27/03 DICKEY TORNADO DROPPED UP AND
DOWN FROM THE CLOUDS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NNNNZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
540 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 2 SE LUDDEN ND TORNADO
06/27/03 DICKEY REPORTED BY STORM
SPOTTER.
NNNNNDZ019>022-034-035-042-280330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 921 PM CDT FRI JUN 27 2003 ...GUSTY WINDS MOVING INTO SOUTH CENTRAL NORTH DAKOTA... GUSTY NORTHWEST WINDS OF 30 TO 45 MPH WILL ACCOMPANY A BAND OF SHOWERS MOVING THROUGH SOUTH CENTRAL NORTH DAKOTA THIS EVENING. THE GUSTY WINDS EXTENDED FROM GARRISON SOUTHWEST THROUGH BEULAH INTO WESTERN MORTON COUNTY. TOWNS THAT CAN EXPECT THE GUSTY WINDS THROUGH 1030 PM CDT INCLUDE NEW SALEM...WASHBURN...BISMARCK AND MANDAN AND ELGIN. AFTER THE SHOWERS MOVE THROUGH THE WINDS WILL SLOWLY DIMINISH. WA
The Fargo/Grand Forks radar (KMVX), 96 km away, was scanning. The volume nearest the first event began at 02:23 UTC.
1 tornado. Local standard time, as filed.
Briefly touched down in open field.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyThe tornado archive for North Dakota, 2003Warnings in North Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366057.